MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.Carefully inspect the deployed pipeline flex embolization device under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Choose a pipeline flex embolization device with labeled length that is at least 6 mm longer than the aneurysm neck.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the middle section of the pipeline flex device was flat around the proximal turn and failed to open after both the distal and proximal end of the device opened and opposed the vessel wall.Visibility of the middle of the device was challenging due to bony structures.In order to address the kink in the pipeline a scepter balloon (4mmx15mm) was used to post dilate the pipeline.It did help open the pipeline less than moderately at the site of the kink.The post intervention angiogram showed normal flow through internal carotid with moderate flow into the aneurysm.Angiogram also highlighted kinked pipeline flow-diverting device through the proximal genu.This event occurred during the treatment of a right distal internal carotid artery aneurysm that was unruptured.The aneurysm was amorphous with a max diameter of 9mm and a neck of 4mm.The distal landing zone was 3.5mm and a proximal zone of 4.25mm.The anatomy was moderate in vessel tortuosity.The devices were prepared and used per the instructions for use (ifu).No patient injury occurred.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8902516
Report Number2029214-2019-00847
Device Sequence Number227589
Product Code OUT
UDI-Device Identifier00847536016507
UDI-Public00847536016507
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Model NumberPED-450-25
Device Lot NumberA664286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1